EconPapers    
Economics at your fingertips  
 

Variations on the shapley value

Dov Monderer and Dov Samet ()

Chapter 54 in Handbook of Game Theory with Economic Applications, 2002, vol. 3, pp 2055-2076 from Elsevier

Abstract: This survey captures the main contributions in the area described by the title that were published up to 1997. (Unfortunately, it does not capture all of them.) The variations that are the subject of this chapter are those axiomatically characterized solutions which are obtained by varying either the set of axioms that define the Shapley value, or the domain over which this value is defined, or both.In the first category, we deal mainly with probabilistic values. These are solutions that preserve one of the essential features of the Shapley value, namely, that they are given, for each player, by some averaging of the player's marginal contributions to coalitions, where the probabilistic weights depend on the coalitions only and not on the game. The Shapley value is the unique probabilistic value that is efficient and symmetric. We characterize and discuss two families of solutions: quasivalues, which are efficient probabilistic values, and semivalues, which are symmetric probabilistic values.In the second category, we deal with solutions that generalize the Shapley value by changing the domain over which the solution is defined. In such generalizations the solution is defined on pairs, consisting of a game and some structure on the set of players. The Shapley value is a special case of such a generalization in the sense that it coincides with the solution on the restricted domain in which the second argument is fixed to be the "trivial" one. Under this category we survey mostly solutions in which the structure is a partition of the set of the players, and a solution in which the structure is a graph, the vertices of which are the players.

JEL-codes: C (search for similar items in EconPapers)
Date: 2002
References: Add references at CitEc
Citations View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/B7P5P ... 50766597608a55a9889e
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:eee:gamchp:3-54

Access Statistics for this chapter

More chapters in Handbook of Game Theory with Economic Applications from Elsevier
Series data maintained by Zhang, Lei ().

 
Page updated 2014-11-08
Handle: RePEc:eee:gamchp:3-54